Translation-finite sets and weakly compact derivations from $\ell^1(\mathbb Z_+)$ to its dual

Choi, Yemon and Heath, Matthew J. (2010) Translation-finite sets and weakly compact derivations from $\ell^1(\mathbb Z_+)$ to its dual. Bulletin of the London Mathematical Society, 42 (3). pp. 429-440. ISSN 0024-6093

Full text not available from this repository.

Abstract

We characterize those derivations from the convolution algebra ℓ1(ℤ+) to its dual that are weakly compact, providing explicit examples that are not compact. The characterization is combinatorial, in terms of ‘translation-finite’ subsets of ℤ+, and we investigate how this notion relates to other notions of ‘smallness’ for infinite subsets of ℤ+. In particular, we prove that a set of strictly positive Banach density cannot be translation-finite; the proof has a Ramsey-theoretic flavour.

Item Type: Journal Article
Journal or Publication Title: Bulletin of the London Mathematical Society
Uncontrolled Keywords: /dk/atira/pure/subjectarea/asjc/2600
Subjects:
Departments: Faculty of Science and Technology > Mathematics and Statistics
ID Code: 68300
Deposited By: ep_importer_pure
Deposited On: 24 Jan 2014 05:52
Refereed?: Yes
Published?: Published
Last Modified: 19 Feb 2020 08:16
URI: https://eprints.lancs.ac.uk/id/eprint/68300

Actions (login required)

View Item View Item